Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Red rash on lower legs, bright, slightly raised, does not itch or bleed or has scabs. Am insulin dependent diabetic.

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 243 Questions
my brother is 49 yrs old. he has been an insulin dependant diabetic for more than 10 yrs. he frequently has a red rash on his lower legs an feet. also on the under part of his left arm. this rash on his arm is recent and relatively bright and slightly raised. it doesnt itch, bleed, weap, or have scabs.
Posted Sat, 21 Apr 2012 in Skin Rash
Answered by Dr. Geeta Sundar 2 hours later

Thanks for posting your query.

As I understand it, your brother who is an insulin dependant diabetic, develops red rash on his lower legs and has now developed a raised rash in his left underarm that does not itch.

Since the rash on his legs seems to be clearing up and reappearing, it may be due to allergy and very often the allergy is due to something you eat which you are allergic to.

Try to observe if any particular food item triggers this rash and try to avoid it. He can also go for patch test by a Dermatologist, so that different allergens can be tested.

There is a possibility that underarm lesion could be due to fungal infection, especially since he is a diabetic. He can try an over the counter anti fungal cream, three times a day for a week.

If no relief with these measures, kindly consult your Dermatologist for confirmation of cause which can be done only after physical examination.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor